MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, EMBOLIZATION, VASCULAR
Model Number PV-20-50-HELIX
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Since the device was not returned, we are unable to perform further root cause analysis.All devices are 100% tested and all products are 100% inspected for damages and irregularities during manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that the coil failed to detach with the instant detacher and after the hypotube was broken and the inner wire was pulled.3 detachment attempts were made with the instant detacher and 2 manual detachments were made, but the coil failed to detach.The anatomy was severe in tortuosity.The blood flow was normal.The devices were all prepared and used per the instructions for use (ifu).
 
Additional Manufacturer Narrative
D10.Device available, return date: additional information.G4.Date manufacturer received: additional information.G7.Type of report: additional information.H2.Follow-up type: additional information.H3.Device evaluation, device returned: additional information.H6.Evaluation codes: additional information, device evaluation.H10.Additional manufacturer narrative: additional information, device evaluation analysis found the concerto coil actuator interface was securely attached to the coupler tube.There was no evidence of mechanical detachment using an instant detacher at this location.The pusher was found broken at the break indicator (with the release wire broken) and distal to the break indicator (with the release wire extending out ~1.5cm from the proximal end of the distal segment).This is indicative that a manual detachment was attempted at these locations.Bends and kinks were found along the length of the pushwire.The coin was found present and pushed up against the lumen stop with the shield coil present and intact.Based on the analysis performed, the report of ¿non-detachment¿ could not be confirmed.The pushwire was returned with the implant coil already detached.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8826963
Report Number2029214-2019-00780
Device Sequence Number2417197
Product Code KRD
UDI-Device Identifier00847536017146
UDI-Public00847536017146
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2022
Device Model NumberPV-20-50-HELIX
Device Lot NumberA817407
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2019
Initial Date Received by Manufacturer 07/24/2019
Supplement Date Received by Manufacturer10/30/2019
Initial Report FDA Received Date07/25/2019
Supplement Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR